Hypotension - treatments, long-term efects?

Discussion in 'Optometry Archives' started by Dave, Feb 6, 2007.

  1. Dave

    Dave Guest

    In May, 2006 I experienced a retinal detachment in one eye, apparently
    due to aging (59 at the time) and shrinkage of the vitreous. Since
    then, I have undergone 5 separate surgeries (buckle, multiple
    vitrectomies and PVR "peels") and removal of the natural lens due to
    an early stage cataract. After the first vitrectomy, my surgeon and I
    agreed to use a silicone oil fill to retain the retinal flap, rather
    than a gas fill.

    That went well enough, but eventually led to side effects. Since loss
    of the lens, the pars plana is completely open, so oil settled in the
    anterior chamber, leading to slight band keratopathy (since cleared
    up), and loss of pressure regulation, with a max of 41-42 mm Hg. I was
    put on a diuretic (Diamox Sequels) and several eye drops for 5 or 6
    weeks. The med that finally dropped the pressure was Brominidine
    drops. When my pressure dropped below 10 mm, we dropped all related
    meds and continued with the remaining treatments (another detachment
    in a new area, 2 more surgeries, multiple gas fills!)

    Despite discontinuing pressure reducing drugs, intraocular pressure
    continued to drop, to the point now, where none of their instruments
    will give a reading above essentially 0 mm Hg. As a result of the low
    pressure, my cornea is very slack, with folds and almost no convex
    shape. So far, my docs have not been able to offer any direct
    treatment suggestions, leaving things at, "Wait and see; this
    condition usually self-corrects eventually." It's been several months
    now, and this is one factor postponing an implanted lens.

    I've tried some research, but haven't found much to go on, beyond a
    simple definition of ocular hypotension. Does anyone have any
    suggestions for treatments or thoughts on long-term effects and
    prognosis?

    Thanks!

    Dave
     
    Dave, Feb 6, 2007
    #1
    1. Advertisements

  2. Dave

    Dave Guest

    Thanks, I'll check out the article. Don't recall if I've seen that
    particular one before.

    Yes, I'm using Predforte, q.i.d., but not atropine. I'll ask on ,y
    next return check, next Friday.

    Dave
     
    Dave, Feb 7, 2007
    #2
    1. Advertisements

  3. Dave

    Dave Guest

    Thanks, I'll check out the article. Don't recall if I've seen that
    particular one before.

    No leakage, and yes, I'm using Predforte, q.i.d., but not atropine.
    I'll ask on my next return check, next Friday.

    Dave
     
    Dave, Feb 7, 2007
    #3
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.